Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 430, NWS Little Rock, AR

June 13, 2008Conway County, Pope County, Van Buren County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 13, 2008, 8:04 PM CDT for Conway County, Pope County, Van Buren County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2008, 8:04 PM CDT (01:04 UTC)
Expired
Jun 13, 2008, 9:00 PM CDT
In force
56 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Conway County, AR, Pope County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 73 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 5:27 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 140104
SVRLZK
ARC029-115-141-140200-
/O.NEW.KLZK.SV.W.0430.080614T0104Z-080614T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
804 PM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS
  EAST CENTRAL POPE COUNTY IN CENTRAL ARKANSAS
  SOUTHERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 900 PM CDT

* AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HECTOR...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLEVELAND AROUND 825 PM CDT...

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3555 9237 3537 9240 3538 9241 3538 9247
      3533 9249 3538 9272 3543 9304 3561 9299
TIME...MOT...LOC 0104Z 283DEG 22KT 3551 9291

$$

46
1 follow-up statement
000 
WWUS54 KLZK 140137
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
836 PM CDT FRI JUN 13 2008

ARC115-140146-
/O.CAN.KLZK.SV.W.0430.000000T0000Z-080614T0200Z/
POPE AR-
836 PM CDT FRI JUN 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POPE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR ARKANSAS.

&&

LAT...LON 3555 9237 3537 9240 3538 9241 3538 9247
      3533 9249 3539 9277 3539 9284 3559 9277
TIME...MOT...LOC 0136Z 283DEG 22KT 3542 9269

$$

ARC029-141-140200-
/O.CON.KLZK.SV.W.0430.000000T0000Z-080614T0200Z/
CONWAY AR-VAN BUREN AR-
836 PM CDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN VAN BUREN AND NORTHEASTERN CONWAY COUNTIES...

AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 2 MILES WEST OF CLEVELAND...MOVING EAST AT 25 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR ARKANSAS.

&&

LAT...LON 3555 9237 3537 9240 3538 9241 3538 9247
      3533 9249 3539 9277 3539 9284 3559 9277
TIME...MOT...LOC 0136Z 283DEG 22KT 3542 9269

$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:38 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 13, 6:38 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
638 PM CDT FRI JUN 13 2008

.AVIATION...
CURRENT CONVECTION WILL CONTINUE SLIDING SOUTHEAST ACROSS THE
FORECAST AREA DURING THIS FORECAST PERIOD. THERE WILL BE SOME
DECREASE IN COVERAGE AND INTENSITY DURING THE NIGHT. EXPECT TO SEE
THE SHOWERS AND STORMS REACHING CENTRAL ARKANSAS...BUT THE FRONT
MAY DISSIPATE BEFORE REACHING THE SOUTHERN END OF THE STATE.
&&

.PREV DISCUSSION... /ISSUED 232 PM CDT FRI JUN 13 2008/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
PATTERN CHANGE BEING SUGGESTED BY ALL MODELS THIS AFTERNOON WITH
OMNI PRESENT UPPER RIDGE OVER THE SOUTHEAST FINALLY BEING BROKEN
DOWN. COLD FRONT STILL FORECAST TO MOVE THROUGH THE AREA OVERNIGHT
WITH UPPER FLOW BECOMING NORTHWEST OVER THE AREA BY THE END OF THE
PERIOD. WHILE MODELS IN GENERAL AGREEMENT IN THE PATTERN CHANGE
THERE ARE SOME SIGNIFICANT DIFFERENCES BETWEEN THEM...ESPECIALLY IN
THE QPF FIELD. GFS SEEMS TO BE SUFFERING FROM SOME TYPE OF FEEDBACK
WHICH HAS GENERATED ANOMALOUSLY HIGH RAINFALL AMOUNTS. HOWEVER...THE
TIMING OF THE GFS IS STILL PREFERRED OVER THE NAM. BEST COURSE OF
ACTION SEEMS TO BE A BLEND OF MODELS THIS AFTERNOON...FOLLOWING THE
GFS TIMING AND MOVEMENT WHILE GOING WITH THE QPF GENERATED OFF THE
NAM12.

LATEST MOISTURE CHANNEL IMAGERY SHOWING THE LARGE UPPER LEVEL LOW
HAS MOVED FROM THE NORTH CENTRAL CONUS INTO WESTERN ONTARIO
PROVENCE. LATEST SURFACE ANALYSIS PLACES COLD FRONT FROM NEAR
CHICAGO THROUGH NORTH CENTRAL MISSOURI AND INTO THE TEXAS PANHANDLE.
EXACT LOCATION OF THE COLD FRONT DIFFICULT TO PIN POINT WITH THE
OUTFLOW BOUNDARIES LAID OUT FROM THIS MORNINGS MCS THAT ROLLED
ACROSS CENTRAL MISSOURI.

SHOWERS AND THUNDERSTORMS ALREADY POPPING UP IN THE MOIST AND
UNSTABLE AIR MASS PRECEDING THE FRONT. CONVECTIVE ENHANCEMENT WILL
LIKELY BE AIDED BY THESE MESOSCALE BOUNDARIES THROUGH THE EVENING.
MAIN FRONT WILL MOVE INTO THE NORTHWEST EARLY THIS EVENING AND EXIT
INTO NORTHERN LOUISIANA BY MID DAY SATURDAY...ACCOMPANIED BY SHOWERS
AND THUNDERSTORMS AS IT SWEEPS THROUGH THE STATE. MODELS STILL
CONTINUE TO WEAKEN THIS BOUNDARY WITH TIME AS IT MOVES THROUGH THE
STATE. LOCALLY HEAVY RAIN CAN NOT BE EXCLUDED AT THIS TIME AS PWATS
REMAIN ANYWHERE FROM 1.5 TO 2.0 INCHES AND SEVERAL WEAK IMPULSES
RIPPLE ALONG THE BOUNDARY. HIGHER PRESSURE SETTLES OVER THE AREA IN
THE WAKE OF THE FRONT WITH GENERALLY DRY CONDITIONS EXPECTED THROUGH
THE REMAINDER OF THE WEEKEND.

AFOREMENTIONED UPPER LOW STILL NOT DONE AFFECTING SENSIBLE WEATHER
OVER THE MID SOUTH. UPPER LOW PINWHEELS AROUND FROM ITS CURRENT
POSITION AND DROPS BACK DOWN TO NEAR LAKE HURON BY THE END OF THE
PERIOD. RESULTANT FLOW BUCKLES WITH EASTERN CONUS TROF BEING CARVED
OUT AND SUBSEQUENT RIDGING OVER THE DESERT SOUTHWEST WITH NORTHWEST
FLOW BEING ESTABLISHED OVER THE MID SOUTH EARLY NEXT WEEK.

FORECAST GETS A BIT MORE MUDDLED AFTER SUNDAY WITH SEVERAL COLD
FRONTS/IMPULSES MOVING ALONG THE EASTERN PERIPHERY OF THE WESTERN
CONUS RIDGE. MODELS DIVERGE ON BOTH TIMING AND STRENGTH OF THESE
WAVES AND WILL GO WITH A GFS/ECMWF BLEND HERE. FIRST IMPULSES LOOKS
TO AFFECT MAINLY THE NORTH AND NORTHEAST LATE SUNDAY NIGHT THROUGH
EARLY MONDAY WHILE SECOND IMPULSE MONDAY NIGHT AND INTO TUESDAY
LOOKS TO BRING MORE WIDESPREAD PRECIPITATION. WILL NOT GO OVERBOARD
ON POPS AT THIS POINT BUT PATTERN LOOKS TO REMAIN ACTIVE INTO THE
EXTENDED. TEMPERATURES LOOK TO REMAIN ABOVE NORMAL THROUGH THE
PERIOD BUT RELIEF IS ON THE WAY IN THE EXTENDED. HIGHS ON SUNDAY
LOOK A LITTLE OVERDONE AND WILL GO BELOW GUIDANCE HERE BUT OTHERWISE
THE MEX/MAV NUMBERS LOOK REASONABLE.

LONG TERM...TUESDAY THROUGH FRIDAY
NORTHWEST FLOW WILL CONTINUE OVER THE AREA...WITH NUMEROUS
DISTURBANCES MOVING THROUGH. CURRENT THINKING IS THAT MUCH OF THE
ACTIVITY WILL BE DIURNAL IN NATURE...WITH MODELS EVEN HINTING AT MCS
DEVELOPMENT. HAVE SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST...AND
TREND ACTIVITY INTO THE AFTERNOON HOURS. TEMPERATURES WILL BE NEAR
TO BELOW NORMAL IN THE EXTENDED...DUE TO THE RAINFALL AND ASSOCIATED
CLOUD COVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     68  89  68  92 /  60  30  10  10
CAMDEN AR         72  92  72  94 /  40  50  10  10
HARRISON AR       65  88  67  90 /  60  20  10  20
HOT SPRINGS AR    70  91  71  93 /  40  40  10  10
LITTLE ROCK   AR  70  91  70  93 /  40  40  10  10
MONTICELLO AR     72  92  71  94 /  50  50  10  10
MOUNT IDA AR      70  91  71  93 /  50  40  10  10
MOUNTAIN HOME AR  66  88  67  91 /  60  20  10  10
NEWPORT AR        69  89  68  93 /  50  30  10  10
PINE BLUFF AR     71  91  71  94 /  40  50  10  10
RUSSELLVILLE AR   68  90  69  91 /  50  30  10  10
SEARCY AR         69  90  69  93 /  50  40  10  10
STUTTGART AR      70  91  70  94 /  40  40  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...32

In the hours before

Local storm report, Jun 13, 5:00 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 PM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             CALAMINE                36.01N 91.40W
06/09/2008  E0.88 INCH       SHARP              AR   PUBLIC

0430 PM     TSTM WND GST     PRIM                    35.70N 92.12W
06/09/2008  E60 MPH          CLEBURNE           AR   PUBLIC

            WINDS WERE ESTIMATED AT 50 TO 60 MPH.

0430 PM     HAIL             JESSIEVILLE             34.70N 93.07W
06/09/2008  E0.88 INCH       GARLAND            AR   PUBLIC

0500 PM     TSTM WND DMG     HEBER SPRINGS           35.50N 92.04W
06/09/2008                   CLEBURNE           AR   PUBLIC

            WINDS WERE ESTIMATED AT 50 TO 60 MPH...WITH LARGE TREE
            LIMBS DOWNED.

0500 PM     HAIL             AMITY                   34.27N 93.46W
06/09/2008  E0.75 INCH       CLARK              AR   PUBLIC

0505 PM     TSTM WND DMG     PARON                   34.77N 92.75W
06/09/2008                   SALINE             AR   PUBLIC

            LARGE TREE LIMBS WERE DOWNED.

&&

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:21 PM CDTSevere Thunderstorm WarningLZKNewton, Pope, Searcy, Van Buren54 min
Jun 13, 7:22 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell38 min
Jun 13, 8:30 PM CDTSevere Thunderstorm WarningLZKConway, Pope34 min
Jun 13, 9:51 PM CDTFlash Flood WarningLZKPope114 min
Jun 13, 10:03 PM CDTSevere Thunderstorm WarningLZKConway, Pope57 min
Jun 13, 10:08 PM CDTFlash Flood WarningLZKJohnson2 hr
Jun 13, 10:52 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski53 min
Jun 13, 11:26 PM CDTFlash Flood WarningLZKConway, Perry3 hr
Jun 13, 11:30 PM CDTFlash Flood WarningLZKLogan3 hr
Jun 13, 11:43 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, White39 min
Jun 14, 12:03 AM CDTFlash Flood WarningLZKFaulkner3 hr
Jun 14, 1:22 AM CDTFlash Flood WarningLZKPulaski113 min
Jun 14, 1:29 AM CDTFlash Flood WarningLZKScott3 hr
Jun 14, 2:35 AM CDTFlash Flood WarningLZKPolk3 hr
Jun 14, 3:39 AM CDTFlash Flood WarningLZKClark, Pike2 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.